It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Drug Interactions / Side Effects Message Board

  • Itchy face - Levothyroxone

  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 12-20-2014, 01:29 PM   #1
    BWNatural
    Newbie
    (female)
     
    BWNatural's Avatar
     
    Join Date: Dec 2014
    Posts: 1
    BWNatural HB User
    Itchy face - Levothyroxine

    Around January 2014, I started taking Levothyroxine and Atorvastatin. Within a few months, my brow bone area started itching. No welts or bumps; just the itch. I thought it was just dry skin. Around September 2014, my jaw bone area started really itching. Both Levothyroxine and Atorvastatin have itching as a side effect, however I wanted to rule out possibilities one at a time. First, I stopped wearing all jewelry . . . the itch continued, but was spreading down to my neck area. Then I bought moisterizers to treat dry skin (Eucerin calming lotion, Aveeno, Cetaphyl). None of these products helped. (Surprisingly, the only moisturizer that soothed my skin was Trader Joe's dry skin lotion.) The only thing left to eliminate was my medication. First I stopped taking the Atorvastatin . . . the itch continued. Then I went back on the Atorvastatin and stopped the Levothyroxine. Within a few days, the itch started to subside. Two weeks later, the itch was completely gone. I hope this helps someone who's having the same reaction.

    Last edited by BWNatural; 12-20-2014 at 07:37 PM. Reason: Spell error

     
    Reply With Quote
    Sponsors Lightbulb
       
    Old 12-20-2014, 05:28 PM   #2
    Harri3t
    Senior Veteran
    (female)
     
    Join Date: Jul 2014
    Posts: 552
    Harri3t HB UserHarri3t HB UserHarri3t HB UserHarri3t HB UserHarri3t HB UserHarri3t HB UserHarri3t HB UserHarri3t HB UserHarri3t HB UserHarri3t HB User
    Re: Itchy face - Levothyroxone

    It may not be the drug but the fillers and additives used in the drug that are causing the problem. If you are hypothyroid then stopping thyroid hormone replacement is not a very good idea. Your body is not making enough thyroid hormone for your needs and replacement is important. I would definitely suggest calling your doctor to discuss your concerns. There are filler and additive free forms of thyroid hormone meds like tirosint that could be prescribed.

     
    Reply With Quote
    Reply Reply

    Tags
    face, itch, levothyroxine, skin



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 07:58 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!